MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Model Number 4252500-02
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: "one of our medics placed an iv on a patient this morning while i was in the room, she had no problem placing it.The iv site was in the antecubital and the patient's arm was completely straight.The patient was not moving.The medic did not meet any resistance when placing the iv.When she went to flush the line with normal saline (about 3 mls) she noticed a lot of saline and blood coming out around the insertion site.She called me over to look at it.I asked her if it was the insertion site or the catheter leaking.She pulled the catheter back a bit so the hub (yellow part of iv) wasn't directly up against the skin and flushed again.This time we both could clearly see it was coming out between the hub and catheter.I told her to pull the iv out and place a new one.When she did that only the hub ( yellow part) was in her hand.The actual catheter portion was still in the patient's vein.It was out far enough that she was able to pull the catheter out with her fingers.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Two photos were provided for further evaluation.Visual evaluation confirms that the capillary was used as it was filled with blood.The capillary was also detached from the capillary hub.The second photo confirmed the item and batch number.As no sample was provided for evaluation, the exact root was unable to be determined.The actual defective device is a valuable tool in investigating the cause of this incident.A review of the batch history records was also performed for the reported lot number and no non-conformances or deviations were noted during the manufacturing process or final inspections.Additionally, the manufacturer evaluated their production processes and were unable to identify a process that would create this defect.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key15804596
Report Number9610825-2022-00474
Device Sequence Number5528269
Product Code FOZ
UDI-Device Identifier04046963165963
UDI-Public(01)04046963165963
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4252500-02
Device Catalogue Number4252500-02
Device Lot Number22E15G8921
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date11/16/2022
Supplement Report FDA Received Date12/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown